MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® I.C. ALL-SILICONE TEMP SENSING FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® I.C. ALL-SILICONE TEMP SENSING FOLEY CATHETER
Model Number 942616
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994); Patient Problem/Medical Problem (2688)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the foley catheter was met with resistance upon removal.The balloon was reportedly deflated and the patient experienced pain and bleeding at the meatus.When the catheter was removed, the balloon was noted to have folded in on itself, ¿creating a rivet like appearance.¿ the balloon was reportedly inflated and deflated to observe the same folding in action.No medical intervention was required.
 
Additional Manufacturer Narrative
The reported event is unconfirmed since the reported failure could not be reproduced.Visual evaluation of the returned sample noted one opened (without original packaging), used temperature sensing silicone foley catheter.Visual inspection of the sample noted no obvious visible defects such as ridges.The catheter balloon was inflated with 10ml methylene blue solution (3 drops 1% aq methylene blue per 100ml distilled water) and balloon concentricity was observed to be 60:40.The balloon rested for 30 minutes without leaks and passively deflated without issues such as ridges or mushrooming, returning 10ml of solution.Active length of the catheter balloon was measured (0.8385") and found to be within specification (0.6"-0.9").The catheter was confirmed to be 16 fr.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "to deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than i required to make the syringe "stick" in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this falls, contact adequately trained professional for assistance, as directed by hospital protocol.".
 
Event or Problem Description

Brand Name
BARDEX® LUBRI-SIL® I.C. ALL-SILICONE TEMP SENSING FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8420908
Report Number1018233-2019-01290
Device Sequence Number239968
Product Code MJC
UDI-Device Identifier00801741024832
UDI-Public(01)00801741024832
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K070582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2023
Device Model Number942616
Device Catalogue Number119316M
Device Lot NumberNGCW1049
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2019
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer05/21/2019
Initial Report FDA Received Date03/14/2019
Supplement Report FDA Received Date06/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1